MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTIFLEX; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION OPTIFLEX; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063903010
Medical Device Problem Codes Break (1069); Difficult to Open or Close (2921); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Visual inspection of the returned device found that the device does not have any visual damage.During evaluation, the device was disassembled and found that the wire was broken and a bend was found at the broken end of the wire.Under uv light and magnification, residues of glue were observed on the cannula and punch vise.The rack gear was checked under x-ray and the pull wire was noted to be kinked and broken.Additionally, the thumb wheel could not be moved during functional inspection causing the basket not to open properly.Based on the information available and the analysis performed, the investigation findings do not lead to a clear conclusion about the cause of the reported adverse event.A review of the device history record (dhr) confirmed that the device met all material, assembly, and product specifications at the time of release to distribution.A search of the complaint database revealed that no other complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation that an optiflex retrieval basket was used in the ureter during a ureterolithiasis procedure performed on (b)(6) 2019.According to the complainant, during the procedure, the handle wheel of the basket could not be rotated, and the physician's hand was hurt while actuating as a result.The procedure was completed with a different device.There were no patient complications reported as a result of this event.The patient's condition post procedure was reported to be stable.Investigation results revealed that the pull wire was broken; therefore, this is now an mdr reportable event.

Brand Name
OPTIFLEX
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9900520
Report Number3005099803-2020-01346
Device Sequence Number2238365
Product Code FFL
UDI-Device Identifier08714729772859
UDI-Public08714729772859
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2021
Device Model NumberM0063903010
Device Catalogue Number390-301
Device Lot Number0024077607
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/02/2020
Initial Report FDA Received Date03/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Patient Weight60